Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 84, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2021, 2:22 PM CDT for Lampasas County, Mills County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2021, 2:22 PM CDT (19:22 UTC)
- Expired
- Apr 15, 2021, 2:37 PM CDT
- In force
- 15 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Lampasas County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 135 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
381
WUUS54 KFWD 151922
SVRFWD
TXC281-333-152015-
/O.NEW.KFWD.SV.W.0084.210415T1922Z-210415T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
222 PM CDT Thu Apr 15 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Lampasas County in central Texas...
Southeastern Mills County in central Texas...
* Until 315 PM CDT.
* At 221 PM CDT, a severe thunderstorm was located 8 miles north of
San Saba, moving east at 40 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Goldthwaite, Lometa and Us-190 Near The San Saba-
Lampasas County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3162 9842 3142 9827 3146 9818 3117 9798
3122 9857 3126 9858 3127 9863 3129 9860
3133 9859 3132 9860 3131 9863 3137 9865
3134 9870 3141 9870 3140 9872 3143 9873
3138 9876 3141 9878 3141 9881 3142 9881
TIME...MOT...LOC 1921Z 264DEG 34KT 3132 9870
HAIL...1.50IN
WIND...<50MPH
$$
Barnes1 follow-up statement
111
WWUS54 KFWD 151937
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
237 PM CDT Thu Apr 15 2021
TXC281-333-151946-
/O.CAN.KFWD.SV.W.0084.000000T0000Z-210415T2015Z/
Lampasas TX-Mills TX-
237 PM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAMPASAS AND
SOUTHEASTERN MILLS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However small hail
is still possible with this thunderstorm.
LAT...LON 3162 9842 3142 9827 3146 9818 3117 9798
3122 9857 3126 9858 3127 9863 3129 9860
3133 9859 3132 9860 3131 9863 3137 9865
3134 9870 3141 9870 3140 9872 3143 9873
3138 9876 3141 9878 3141 9881 3142 9881
TIME...MOT...LOC 1934Z 264DEG 34KT 3134 9853
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:12 AM CDT, 8 hours 10 minutes earlier.
Area forecast discussion, Apr 15, 6:12 AM CDT, 8 hours 10 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 612 AM CDT Thu Apr 15 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Radars are clear across the region this morning with widespread low cloud cover throughout North Texas. Clouds will linger throughout the day today. Showers and thunderstorms should begin to increase in coverage to the west of the area over the next several hours. There are already indications of warm advection activity increasing in the Big Bend area per latest radar/satellite trends. This activity should quickly expand in areal coverage later this morning and affect areas mainly west of I-35 through midday before spreading across much of North Texas this afternoon. The initial impulse associated with this activity will move east this evening and we'll likely see a lull in precipitation coverage through midnight before another uptick late tonight into Friday. The current forecast handles this well and only made minor tweaks to the PoP forecast through tonight. The overall severe threat looks low through Friday, although a few strong to severe storms will be possible this afternoon mainly across our southwest counties. These will have ample elevated instability/shear to produce large hail, but this threat should be greater across parts of the Big Country and Hill Country through late afternoon. Dunn && Previous Discussion: /Overnight through Friday/ Another night of scattered showers and thunderstorms is in progress with tonight's activity confined generally to areas north of I-20. Modest 900-700 mb warm advection and weak mid level forcing for ascent are the main drivers of tonight's convection. There is sufficient elevated instability for the strongest storms to produce dime size hail and frequent lightning. The warm advection is forecast to shift eastward over the next few hours with a gradual decrease in activity through early Thursday morning. We should be in a lull in the precipitation for most of the morning across the region with activity expected to increase later this morning across West Texas. An upstream shortwave trough moving through Utah will induce surface cyclogenesis across southeastern Colorado into the Texas Panhandle later today resulting in strengthening southerly flow and warm moist advection. An increase in scattered showers and thunderstorms to our west will eventually spread into our western counties by midday. With the stationary frontal boundary still to our south, this activity should mainly be elevated, but within an area of steepening lapse rates supporting mainly a hail threat. By early afternoon, the stationary front will be lifting northward as a warm front, but indications are now that it will still be south of our area, so the potential for surface based convection is low. If any surface based storms can develop, they would occur primarily across our Central Texas counties anywhere from Goldthwaite down to Hearne. This initial wave of showers/storms will continue eastward through this evening aided by a weak mid level impulse, but moving away from the stronger low level warm advection. So, we should see a gradual decrease in the coverage of showers/storms through the late evening hours. This lull in coverage should be temporary as the main shortwave ejects into the Central Plains late Thursday night and a surface low deepens across West Texas. As this low spreads eastward into early Friday morning, the warm front across Central Texas will begin to move northward. Strong low level warm advection should lead to widespread showers and thunderstorms north of the warm front, mainly across our northern counties early Friday. This activity will spread eastward through the day Friday ahead of a southward surging cold front. There should be a warm sector somewhere across our area Friday afternoon, most likely across our Central Texas counties where a few strong to severe storms could develop. We'll continue to monitor this potential over the next 24 hours, but the cold front will quickly move through the region by early Friday evening. Dunn && .LONG TERM... /Issued 222 AM CDT Thu Apr 15 2021/ /Friday night through Wednesday/ Most of the long-term portion of the forecast will be characterized by dry conditions and continued pleasant, below normal temperatures for mid-April. A strong cold front will dive southward through North and Central Texas Friday evening, clearing the entire forecast area before midnight. An expansive area of showers and isolated thunderstorms should be exiting our eastern counties by late evening as a fast- moving shortwave zips across the region. Maintained chance PoPs Friday evening mainly east of the I-35 corridor, trimming to residual low values in the far southeast after midnight. In the wake of the strong cold front, brisk north winds will prevail across the area Saturday at sustained speeds of 10-20 mph, gusting at times to near 30 mph. Low level cold advection and cloudy skies will combine to limit daytime temperatures to the 60s at most locations, with upper 50s holding sway in the western and northern counties. The NBM is hinting at overrunning light shower activity across Central Texas Saturday afternoon, and included some low PoPs in the extreme southern zones to cover this scenario. The arrival of drier air and weak low and mid-level subsidence should yield some partial clearing in most areas Sunday, though northerly winds will continue to pump cooler air into the region. Despite some sun, cold advection will temper Sunday's highs, with afternoon readings remaining in the 60s - some 10-15 degrees below climatological norms for mid April. Mild conditions will continue Monday through Wednesday, under generally clear to partly cloudy skies. Although a couple of mid- level shortwaves will transit the region during this period, low level moisture will remain rather sparse, and have omitted PoPs at this time. Temperatures Monday afternoon will top out in the 60s and lower 70s, rebounding to the mid/upper 70s by Wednesday. Bradshaw && .AVIATION... /NEW/ /12Z TAFs/ No significant changes expected to the latest TAF forecast. Poor flying conditions are expected through Friday with widespread low MVFR cigs much of the period along with TEMPO IFR conditions. Widespread showers/storms are expected later today and again late tonight into Friday. We'll mention a period of TSRA this afternoon/evening at all sites and add additional TSRA to the extended portion of the DFW TAF for Friday. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 58 68 48 64 / 60 80 90 30 5 Waco 70 61 76 50 64 / 70 50 70 30 10 Paris 66 52 57 47 61 / 20 70 100 40 5 Denton 66 54 65 44 62 / 60 90 90 20 5 McKinney 68 55 64 47 62 / 40 90 100 30 5 Dallas 70 59 68 50 64 / 60 80 90 30 5 Terrell 70 55 66 47 63 / 50 70 100 40 5 Corsicana 69 59 70 50 64 / 60 50 80 40 5 Temple 69 61 77 50 64 / 70 50 60 30 10 Mineral Wells 66 57 72 44 62 / 80 80 80 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 15, 2:43 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 243 AM CDT Thu Apr 15 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160745- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 243 AM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms will continue across eastern North Texas prior to daybreak, and mainly in areas along and west of Interstate 35 this afternoon. While widespread severe weather is not anticipated, a few thunderstorms may produce hail today and this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Intermittent storm chances will continue through Friday evening across all of North and Central Texas. The severe weather threat will generally be low during this time, but a few strong to marginally severe storms will be possible late Thursday into Friday. Hail is the main hazard that may be encountered. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 15, 9:38 AM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
938 AM CDT Thu Apr 15 2021
TXZ115-129-151515-
Stephens TX-Eastland TX-
938 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EASTLAND AND
SOUTHERN STEPHENS COUNTIES UNTIL 1015 AM CDT...
At 937 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gunsight, or 8 miles south of Breckenridge, moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Breckenridge, Ranger, Necessity and Gunsight.
LAT...LON 3276 9902 3275 9858 3268 9857 3267 9857
3267 9858 3260 9857 3245 9858 3251 9905
TIME...MOT...LOC 1437Z 273DEG 31KT 3263 9891
BarnesSpecial weather statement, Apr 15, 12:08 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1208 PM CDT Thu Apr 15 2021
TXZ142-151745-
Mills TX-
1208 PM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLS COUNTY UNTIL
1245 PM CDT...
At 1208 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Camp Bowie, or 13 miles south of Brownwood, moving
northeast at 45 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Mullin.
LAT...LON 3149 9899 3161 9878 3169 9876 3172 9850
3166 9844 3144 9887 3144 9889 3143 9890
3143 9893 3146 9894 3144 9896 3146 9897
3147 9900
TIME...MOT...LOC 1708Z 219DEG 41KT 3152 9892
BarnesSpecial weather statement, Apr 15, 1:48 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Fort Worth TX 148 PM CDT Thu Apr 15 2021 TXZ115-116-151915- Palo Pinto TX-Stephens TX- 148 PM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEPHENS AND PALO PINTO COUNTIES UNTIL 215 PM CDT... At 148 PM CDT, Doppler radar was tracking a strong thunderstorm near Possum Kingdom State Park, or 20 miles south of Graham, moving east at 55 mph. Nickel size hail will be possible with this storm. Locations impacted include... Mineral Wells, Graford and Possum Kingdom State Park. LAT...LON 3295 9871 3294 9806 3254 9807 3265 9871 TIME...MOT...LOC 1848Z 271DEG 47KT 3281 9856 Barnes
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:48 PM CDT | Special Weather Statement | FWD | Montague | 27 min |
| Apr 14, 9:55 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
| Apr 15, 9:38 AM CDT | Special Weather Statement | FWD | Stephens | 37 min |
| Apr 15, 12:08 PM CDT | Special Weather Statement | FWD | Mills | 37 min |
| Apr 15, 1:08 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 67 min |
| Apr 15, 1:48 PM CDT | Special Weather Statement | FWD | Palo Pinto | 27 min |
| Apr 15, 3:17 PM CDT | Special Weather Statement | FWD | Comanche | 28 min |
| Apr 15, 3:41 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| Apr 15, 4:01 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| Apr 15, 4:21 PM CDT | Special Weather Statement | FWD | Falls | 24 min |
| Apr 15, 4:23 PM CDT | Special Weather Statement | FWD | Milam | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.